Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 16, NWS Fort Worth, TX

April 10, 200846 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Apr 10, 2008, 1:29 AM CDT for 46 counties in Texas. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 1:29 AM CDT (06:29 UTC)
Expired
Apr 10, 2008, 7:00 PM CDT
In force
18 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2061 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
4.9
Supercell composite
22.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 100629
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
129 AM CDT THU APR 10 2008

...WIND ADVISORY FOR ALL OF NORTH TEXAS THROUGH 9 PM TODAY...

.A STRONG LOW PRESSURE SYSTEM CURRENTLY OVER WEST TEXAS WILL MOVE
NORTHEAST OVER THE AREA TODAY. THIS SYSTEM AND ITS ASSOCIATED
FRONTS WILL CONTINUE TO GENERATE SOUTHERLY WINDS OF 20 TO 30 MPH
WITH GUSTS TO 40 MPH. WINDS SHOULD DECREASE TONIGHT AS THE LOW
PRESSURE CENTER DISTANCES ITSELF FROM NORTH TEXAS.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101430-
/O.NEW.KFWD.WI.Y.0016.080410T0629Z-080411T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
129 AM CDT THU APR 10 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM CURRENTLY OVER WEST TEXAS WILL MOVE
NORTHEAST OVER THE AREA TODAY. THIS SYSTEM AND ITS ASSOCIATED
FRONTS WILL CONTINUE TO GENERATE SOUTHERLY WINDS OF 20 TO 30 MPH
WITH GUSTS TO 40 MPH. WINDS SHOULD DECREASE TONIGHT AS THE LOW
PRESSURE CENTER DISTANCES ITSELF FROM NORTH TEXAS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$

13
3 follow-up statements
000 
WWUS74 KFWD 101411
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
911 AM CDT THU APR 10 2008

...WIND ADVISORY FOR ALL OF NORTH TEXAS THROUGH 9 PM TODAY...

.GUSTY SOUTHWEST WINDS WILL DEVELOP THIS MORNING ACROSS NORTH
TEXAS. THESE WINDS WILL CONTINUE TO INCREASE AND BY AFTERNOON
GUSTS TO NEAR 35 MPH ARE EXPECTED. WINDS WILL DECREASE AGAIN
AROUND SUNSET.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110200-
/O.CON.KFWD.WI.Y.0016.000000T0000Z-080411T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
911 AM CDT THU APR 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

GUSTY SOUTHWEST WINDS WILL DEVELOP THIS MORNING ACROSS NORTH
TEXAS. THESE WINDS WILL CONTINUE TO INCREASE AND BY AFTERNOON
GUSTS TO NEAR 35 MPH ARE EXPECTED. WINDS WILL DECREASE AGAIN
AROUND SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$
000 
WWUS74 KFWD 101819
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
119 PM CDT THU APR 10 2008

...WIND ADVISORY FOR ALL OF NORTH TEXAS THROUGH 9 PM TODAY...

.GUSTY SOUTHWEST WINDS ARE EXPECTED IN WESTERN NORTH TEXAS WITH
AFTERNOON GUSTS OCCASIONALLY ABOVE 30 MPH. WINDS WILL DECREASE
AGAIN AROUND SUNSET.

TXZ092>095-103>107-118>123-133>135-144>148-157>162-174-175-101930-
/O.CAN.KFWD.WI.Y.0016.000000T0000Z-080411T0200Z/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-CORYELL-BELL-
MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...
TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...FAIRFIELD...
PALESTINE...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...
FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...
CENTERVILLE...JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...
FRANKLIN...CALVERT
119 PM CDT THU APR 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL NOT MEET ADVISORY CRITERIA IN THE INTERSTATE 35
CORRIDOR AND EASTWARD. AFTERNOON WINDS ARE EXPECTED TO BE 15 TO 25
MPH DECREASING NEAR SUNSET.

$$

TXZ091-100>102-115>117-129>132-141>143-156-110000-
/O.EXT.KFWD.WI.Y.0016.000000T0000Z-080411T0000Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-LAMPASAS-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY...
JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...LAMPASAS
119 PM CDT THU APR 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

GUSTY SOUTHWEST WINDS ARE EXPECTED IN WESTERN NORTH TEXAS...WITH
AFTERNOON GUSTS OCCASIONALLY ABOVE 30 MPH. WINDS WILL DECREASE
AGAIN AROUND SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$
000 
WWUS74 KFWD 110000
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
700 PM CDT THU APR 10 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM...

.A SOUTHWEST TO WEST WIND WILL CONTINUE TO DECREASE THROUGH THE
EVENING AND REMAIN BELOW WIND ADVISORY CRITERIA.

TXZ091-100>102-115>117-129>132-141>143-156-110100-
/O.EXP.KFWD.WI.Y.0016.000000T0000Z-080411T0000Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-LAMPASAS-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY...
JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...LAMPASAS
700 PM CDT THU APR 10 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

A SOUTHWEST TO WEST WIND WILL CONTINUE TO DECREASE THROUGH THE
EVENING. WIND SPEEDS WILL REMAIN IN THE 15 TO 20 MPH ALONG WITH
A FEW HIGHER GUSTS THROUGH ABOUT 8 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 11:43 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 9, 11:43 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1143 PM CDT WED APR 9 2008

.AVIATION...
/06Z TAFS/
BEST EXTRAPOLATION OF SQUALL LINE APPROACHING THE METRO IS BETWEEN
08Z AND 11Z. SOME UNCERTAINTY IN HOW QUICK SKIES WILL CLEAR BEHIND
THE SQUALL LINE...WHICH PLAYS INTO DEVELOPMENT OF FOG. FOR
NOW...WILL KEEP STRATUS IN THROUGH 15Z WITH JUST MVFR VSBYS DUE TO
WIND AND CLOUDS. HOWEVER...IF SKIES CLEAR IMMEDIATELY BEHIND THE
PRECIP...EXPECT SOME GROUND FOG TO DEVELOP...WHICH COULD BE DENSE
IN SOME AREAS.

EXPECT VFR CONDITIONS AFTER 15Z.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 1046 PM CDT WED APR 9 2008/

UPDATE...
QUICK UPDATE TO THE ZONES TO ACCOUNT FOR NEW TORNADO WATCH. TOR
BOX 184 IS VALID THROUGH 6 AM AND WILL COVER AREAS ALONG AND WEST
OF A PARIS TO TERRELL TO LAMPASAS LINE. THIS BOX WILL REPLACE TOR
BOX 179.

AN ADDITIONAL WATCH BOX MAY BE REQUIRED FOR SOUTHEASTERN PORTIONS
OF THE FORECAST AREA AFTER MIDNIGHT.

OTHERWISE...CONVECTION IS LINING UP TO OUR WEST AS EXPECTED. WE
ANTICIPATE STORMS APPROACHING OUR WESTERN ZONES AROUND 2
AM...PROGRESSING TO THE I-35 CORRIDOR BY 4 AM OR AFTER.

SCHULTZ

PREV DISCUSSION... /ISSUED 919 PM CDT WED APR 9 2008/

UPDATE...
MINOR UPDATE TO DECREASE POPS FURTHER FOR AREAS ALONG/SOUTH OF
INTERSTATE 20 CORRIDOR AND TO ALSO CANCEL TOR WATCH #179 FOR THOSE
SAME AREAS...AS CAP HAS REMAINED STRONG ENOUGH THAT THESE AREAS
WILL HAVE TO WAIT FOR BETTER LARGE-SCALE ASCENT AFTER MIDNIGHT
WITH DRY-LINE APPROACHING FROM THE WEST AND DISTURBANCE ALOFT
CURRENTLY OVER TX BIG BEND COUNTRY EJECTING ENE TOWARD N TX.
ONLY NRN TWO TIERS OF COUNTIES NEAR THE RED RIVER...CLOSER TO THE
SFC WARM FRONT WILL REMAIN IN THE CURRENT TOR WATCH UNTIL 11 P.M
CDT. EXPECT A SQUALL LINE TO PUSH FROM WEST TO EAST INTO WRN
SECTION OF N TX SOMETIME BY 1-3 A.M...THEN LINGER OVER AREAS
ALONG/E OF I-35 DURING THE MORNING HRS THURSDAY.

UPDATES AND WATCH(WCN) UPDATES ALREADY SENT. WEB IMAGE TO BE
UPDATED SHORTLY...AS WILL HAZARDOUS WX OUTLOOK.

PREV DISCUSSION... /ISSUED 815 PM CDT WED APR 9 2008/

UPDATE...
TOR WATCH #178 FOR THE WRN 1/3 OF N TX WAS ALLOWED TO EXPIRE AT 8
PM CDT...PER LULL EXPECTED UNTIL DISTURBANCE NEGATIVELY TILTING
ACROSS FAR W TX PUSHES DRY-LINE TOWARD N TX LIKELY AFTER MIDNIGHT
AND THROUGH THE MORNING HOURS THURSDAY. HOWEVER...WITH SUPERCELL
TORNADIC STORM BETWEEN DENTON AND BOWIE...AND WITH OTHER ACTIVITY
NEAR YOUNG/JACK COUNTIES...HAVE ADDED JACK/YOUNG/WISE/AND MONTAGUE
TO TOR WATCH #179 FURTHER TO THE EAST...TO EXTEND THE WATCH FOR
THOSE COUNTIES THROUGH 11 P.M CDT. WITH ALL THIS IN MIND WITH THE
BRIEF RESPITE THROUGH THE LATE EVENING AND STRONGER CAP OVER S/SE
COUNTIES...HAVE ADJUSTED HIGHEST POPS TO MAINLY ALONG/N OF I-20
FOR THIS EVENING...BEFORE SQUALL LINE RACES IN FROM THE WEST
BEFORE DAYBREAK THURS A.M. HAVE TONED POPS DOWN S OF I-20 TO LOW
CHANCE AND SLIGHT CHANCE WORDING...AS LIFT COULD STILL INITIATE A
FEW DISCRETE STORMS THROUGH THE CAP.

UPDATES SENT. HAZARDOUS WX OUTLOOK AND WEB GRAPHICS TO BE UPDATED
SHORTLY.

PREV DISCUSSION... /ISSUED 613 PM CDT WED APR 9 2008/

AVIATION...
/00Z TAFS/
DIFFICULT FORECAST IN REGARDS TO TIMING OF STORMS OVER TERMINALS.
LIGHT SHOWERS SHOULD CONTINUE ACROSS ALL SITES DURING THE NEXT
SEVERAL HOURS...WITH A FEW EMBEDDED THUNDERSTORMS.

STILL EXPECT A ROUND OF SEVERE THUNDERSTORMS TO IMPACT
AIRPORTS...ESPECIALLY METRO SITES AFTER 01Z. WILL LIKELY NEED
AMENDMENTS TO BETTER TIME APPROACH OF STRONGEST STORMS THROUGHOUT
THE EVENING.

EXPECT PERIODS OF STORMS DURING THE NIGHT. STORMS WILL FINALLY
CLEAR OUR SITES BETWEEN 13 AND 16Z THURSDAY.

MVFR CIGS WILL PREVAIL...THOUGH POCKETS OF IFR WILL BE POSSIBLE.

SCHULTZ

PREV DISCUSSION... /ISSUED 400 PM CDT WED APR 9 2008/

DISCUSSION...
400 PM CDT

STRONG SW WINDS AHEAD OF APPROACHING SYSTEM (700-600MB) HAVE
CREATED SIGNIFICANT CAP AT 700MB (10C)...EVIDENT ON 18Z FWD
SOUNDING. ACARS SOUNDINGS SHOWING CAP OF AT LEAST 8C NEAR 700MB AS
RECENT AS 2 PM. THIS HAS KEPT THE SFC LAYER UNTAPPED...THOUGH
SOME ELEVATED CONVECTION HAS DEVELOPED NORTH OF DFW...AIDED BY THE
ENHANCED MID-LEVEL LAPSE RATES (7-8C/KM) OWING TO WARM/DRY
ADVECTION WITHIN ELEVATED INVERSION. ACARS GIVING EVIDENCE OF
LARGE SCALE LIFT RAISING/COOLING INVERSION AT A RATE OF 25MB/HR.
AT THIS RATE...EROSION MAY OCCUR AS EARLY AS 6 PM...WITH SUDDEN
INITIATION OF SFC-BASED CONVECTION THEREAFTER.

AS ANTICIPATED...BEST TORNADIC PARAMETERS ARE TO THE WEST. 0-1KM
SHEAR IS NEAR 50KTS AT INTERSECTION OF LUB/OUN/SJT COUNTY WARNING
AREAS...SEVERAL HUNDRED 0-1KM SRH. 100MB MLCAPE VALUES IN EXCESS
OF 2000J/KG WHERE SFC TEMPS ARE WELL INTO THE 80S (SAN ANGELO...
PAINT ROCK...IVIE RESERVOIR). CERTAINLY FAVORABLE ENVIRONMENT
FURTHER EAST WITHIN FWD PORTION OF TOR WATCH 178...LCL AOB 2KFT
WEST OF I-35 CORRIDOR. SUPERCELL NEAR ABILENE ROOTED IN THE
BOUNDARY LAYER WILL CONTINUE TO FIND ABUNDANT UNTAPPED FUEL AS IT
APPROACHES FWD CWA. AT THIS TIME...CIN SHOULD BE MORE EFFECTIVELY
ERODING IN WESTERN REACHES OF CWA.

CONVECTION SHOULD CONTINUE THROUGHOUT THE EVENING HOURS. A BREAK
IS LIKELY TO OCCUR OVERNIGHT BEFORE DRYLINE SURGE AND ASSOCIATED
SQUALL LINE BLOWS THROUGH CWA. LINE SHOULD BE NEAR I-35 CORRIDOR
NEAR OR AFTER DAYBREAK...INTO EASTERN ZONES MIDDAY INTO THE
AFTERNOON. TRANSITION FROM SIGNIFICANT POPS TO MINIMAL CLOUDCOVER
WILL BE RAPID IN REALITY...BUT MORE CONSERVATIVE IN GRIDS DUE TO
SOME UNCERTAINTY IN TIMING. THURSDAY WORDING IN ZFP MAY BE
MISLEADING.

COLD FRONT THURSDAY NIGHT...REINFORCING COOL AIR THROUGHOUT THE
WEEKEND...BUT PLEASANT AFTERNOON TEMPS NONETHELESS. DEBATE AMONG
MODELS AND BETWEEN MODEL RUNS ABOUT FROPA MIDDLE OF NEXT WEEK.
FOR NOW...HAVE CHOSEN TO KEEP NORTH TEXAS IN SOUTHERLY FLOW DAYS
5-7 (MON-WED). 25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  78  52  70  46 /  90  50   5   0   0
WACO, TX              66  82  53  74  47 /  60  50   5   0   0
PARIS, TX             64  75  48  69  43 /  90  60  10   0   0
DENTON, TX            62  79  47  69  43 /  90  50   5   0   0
MCKINNEY, TX          63  77  50  70  45 /  90  50   5   0   0
DALLAS, TX            64  78  54  71  47 /  90  50   5   0   0
TERRELL, TX           65  77  53  72  45 /  80  50  10   0   0
CORSICANA, TX         65  79  55  75  46 /  60  50  10   0   0
TEMPLE, TX            67  83  54  75  46 /  50  30   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: TXZ091>095-100>107-115>120-129.

&&
Hazardous weather outlook, Apr 9, 9:25 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT WED APR 9 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
925 PM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS NAMELY THOSE
AREAS OF NORTH TEXAS CLOSE TO A SURFACE WARM FRONT NORTH OF
INTERSTATE 20 AND NEAR THE RED RIVER. MAIN HAZARDS THROUGH TONIGHT
WILL BE VERY LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL
AND A FEW ISOLATED TORNADOES WILL BE POSSIBLE NEAR THESE AREAS.

ELSEWHERE...THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO A SQUALL LINE
OVER WEST TEXAS THROUGH MIDNIGHT...THEN SPREAD EAST INTO NORTH TEXAS
AFTER MIDNIGHT AND THROUGH DAYBREAK THURSDAY MORNING. LARGE HAIL...
HEAVY RAINFALL...FREQUENT LIGHTNING AND WINDS IN EXCESS OF 60 MPH
ARE ALL POSSIBLE WITH THIS ACTIVITY LATE TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF
INTERSTATE 20 THROUGH THURSDAY MORNING. ADDITIONAL RAINFALL AMOUNTS
OF 1 TO 3 INCHES WILL BE LIKELY...WITH ISOLATED AMOUNTS UP TO 4
INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY.
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED EARLY THURSDAY
MORNING ALONG AND AHEAD OF AN EASTWARD MOVING COLD FRONT. THE SEVERE
WEATHER THREAT INCLUDES FREQUENT LIGHTNING...DAMAGING WINDS...
AND LARGE HAIL.

THE SEVERE WEATHER THREAT WILL END FROM WEST TO EAST BY THURSDAY
AFTERNOON.

BEHIND THE COLD FRONT...STRONG WESTERLY WINDS OF 25 TO 30 MPH...WITH
GUSTS TO 40 MPH ARE EXPECTED THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MUCH OF NORTH TEXAS
THROUGH THE OVERNIGHT.

05/

In the hours before

Local storm report, Apr 9, 7:36 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT WED APR 09 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             DECATUR                 33.23N  97.59W
04/09/2008  E1.00 INCH       WISE               TX   AMATEUR RADIO

            IN DECATUR
Local storm report, Apr 9, 7:48 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
748 PM CDT WED APR 09 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             5 SE BRIDGEPORT         33.16N  97.70W
04/09/2008  E2.75 INCH       WISE               TX   PUBLIC

            BASEBALL SIZE HAIL
Local storm report, Apr 9, 7:50 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
750 PM CDT WED APR 09 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             5 SE BRIDGEPORT         33.16N  97.70W
04/09/2008  E2.75 INCH       WISE               TX   PUBLIC

            BASEBALL HAIL NEAR BALSORA. CORRECTED TIME.
Local storm report, Apr 9, 8:01 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
801 PM CDT WED APR 09 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             DECATUR                 33.23N  97.59W
04/09/2008  E2.50 INCH       WISE               TX   AMATEUR RADIO

            REPORTED BY AMATEUR RADIO SPOTTERS
Local storm report, Apr 9, 9:38 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
938 PM CDT WED APR 09 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      GAINESVILLE             33.64N  97.15W
04/09/2008                   COOKE              TX   EMERGENCY MNGR

            WATER RESCUE IN GAINESVILLE. MINOR CITY STREETS FLOODED,
            SOME CLOSED ACROSS THE COUNTY.
Local storm report, Apr 9, 10:00 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 PM CDT WED APR 09 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     FLASH FLOOD      1 S ERA                 33.48N  97.29W
04/09/2008                   COOKE              TX   EMERGENCY MNGR

            FM 51 CLOSED 1 MILE SOUTH OF ERA. NUMEROUS INTERSECTIONS
            CLOSED IN GAINESVILLE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:13 PM CDTTornado WarningFWDJack, Wise47 min
Apr 9, 7:14 PM CDTSpecial Weather StatementFWDFannin31 min
Apr 9, 7:33 PM CDTSpecial Weather StatementFWDCooke, Denton27 min
Apr 9, 7:48 PM CDTTornado WarningFWDDenton, Wise42 min
Apr 9, 8:22 PM CDTTornado WarningFWDCooke, Denton38 min
Apr 9, 8:57 PM CDTTornado WarningFWDCooke, Grayson53 min
Apr 9, 9:35 PM CDTFlash Flood WarningFWDCooke, Grayson115 min
Apr 10, 1:00 AM CDTSevere Thunderstorm WarningFWDStephens60 min
Apr 10, 1:19 AM CDTSevere Thunderstorm WarningFWDYoung56 min
Apr 10, 1:39 AM CDTSevere Thunderstorm WarningFWDEastland53 min
Apr 10, 2:00 AM CDTSevere Thunderstorm WarningFWDComanche46 min
Apr 10, 2:10 AM CDTRiver Flood WarningFWDDenton32 hr
Apr 10, 2:10 AM CDTRiver Flood WarningFWDDallas43 hr
Apr 10, 2:11 AM CDTSpecial Weather StatementFWDJack34 min
Apr 10, 2:14 AM CDTSevere Thunderstorm WarningFWDPalo Pinto46 min
Apr 10, 2:21 AM CDTSevere Thunderstorm WarningFWDErath39 min
Apr 10, 2:25 AM CDTSpecial Weather StatementFWDCooke35 min
Apr 10, 2:28 AM CDTTornado WarningFWDErath25 min
Apr 10, 2:35 AM CDTFlash Flood WarningFWDCooke4 hr
Apr 10, 2:36 AM CDTSevere Thunderstorm WarningFWDParker39 min
Apr 10, 2:41 AM CDTSevere Thunderstorm WarningFWDHood, Somervell39 min
Apr 10, 2:47 AM CDTSevere Thunderstorm WarningFWDBosque, Hamilton43 min
Apr 10, 3:00 AM CDTTornado WarningFWDSomervell15 min
Apr 10, 3:03 AM CDTSevere Thunderstorm WarningFWDJohnson, Parker, Tarrant57 min
Apr 10, 3:06 AM CDTSevere Thunderstorm WarningFWDLampasas39 min
Apr 10, 3:10 AM CDTTornado WarningFWDJohnson35 min
Apr 10, 3:16 AM CDTSevere Thunderstorm WarningFWDDenton, Wise44 min
Apr 10, 3:18 AM CDTSevere Thunderstorm WarningFWDHill57 min
Apr 10, 3:26 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis64 min
Apr 10, 3:32 AM CDTTornado WarningFWDEllis, Johnson, Tarrant28 min
Apr 10, 3:39 AM CDTTornado WarningFWDCollin, Dallas36 min
Apr 10, 3:42 AM CDTSevere Thunderstorm WarningFWDCollin63 min
Apr 10, 3:51 AM CDTSpecial Weather StatementFWDBell24 min
Apr 10, 3:56 AM CDTTornado WarningFWDBell, Falls, Milam49 min
Apr 10, 3:59 AM CDTSevere Thunderstorm WarningFWDGrayson31 min
Apr 10, 4:04 AM CDTSevere Thunderstorm WarningFWDBell, Falls, Hill, Limestone, McLennan56 min
Apr 10, 4:08 AM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall67 min
Apr 10, 4:15 AM CDTSevere Thunderstorm WarningFWDFannin, Hunt60 min
Apr 10, 4:16 AM CDTTornado WarningFWDBell, Falls44 min
Apr 10, 4:23 AM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Navarro67 min
Apr 10, 4:48 AM CDTSevere Thunderstorm WarningFWDAnderson, Freestone72 min
Apr 10, 4:51 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar54 min
Apr 10, 4:58 AM CDTSevere Thunderstorm WarningFWDLimestone47 min
Apr 10, 5:00 AM CDTRiver Flood WarningFWDWise52 hr
Apr 10, 5:12 AM CDTSevere Thunderstorm WarningFWDRains, Van Zandt63 min
Apr 10, 5:22 AM CDTTornado WarningFWDAnderson, Freestone38 min
Apr 10, 5:23 AM CDTSevere Thunderstorm WarningFWDHenderson52 min
Apr 10, 5:46 AM CDTSevere Thunderstorm WarningFWDHopkins29 min
Apr 10, 5:59 AM CDTRiver Flood WarningFWDDallas91 min
Apr 10, 6:19 AM CDTSpecial Weather StatementFWDMilam, Robertson26 min
Apr 10, 6:24 AM CDTSpecial Weather StatementFWDHenderson36 min
Apr 10, 6:34 AM CDTSevere Thunderstorm WarningFWDFalls, Limestone, Robertson30 min
Apr 10, 9:53 AM CDTRiver Flood WarningFWDHunt34 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.